Alert archive / Utah / Wind Advisories in 2013

Wind Advisory 8, NWS Salt Lake City, UT

May 4, 2013

NWS Salt Lake City, UT issued this wind advisory at May 4, 2013, 8:30 PM MDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 4, 2013, 8:30 PM MDT (02:30 UTC)
Expired
May 5, 2013, 10:00 AM MDT
In force
14 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WWUS75 KSLC 050230
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
830 PM MDT SAT MAY 4 2013

UTZ001-002-051330-
/O.NEW.KSLC.WI.Y.0008.130505T0230Z-130505T1600Z/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY...
OGDEN...BOUNTIFUL
830 PM MDT SAT MAY 4 2013

...WIND ADVISORY IN EFFECT UNTIL 10 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MDT SUNDAY. 

* AFFECTED AREA: THE UTAH PORTION OF THE CACHE VALLEY AND THE
  NORTHERN WASATCH FRONT...MAINLY BETWEEN BOUNTIFUL AND BRIGHAM
  CITY. 

* WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS NEAR 50 MPH. 

* TIMING: WINDS DEVELOPING THIS EVENING THEN DIMINISHING SUNDAY
  MORNING. 

* IMPACTS: GUSTY EAST WINDS WILL IMPACT TRAVEL ALONG I-15 AND ON
  SECONDARY ROUTES IN THESE AREAS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
795 
WWUS75 KSLC 050850
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
250 AM MDT SUN MAY 5 2013

UTZ001-002-051600-
/O.CON.KSLC.WI.Y.0008.000000T0000Z-130505T1600Z/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY...
OGDEN...BOUNTIFUL
250 AM MDT SUN MAY 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING. 

* AFFECTED AREA: THE CACHE VALLEY AND THE NORTHERN WASATCH
  FRONT...MAINLY BETWEEN BOUNTIFUL AND BRIGHAM CITY.

* WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS NEAR 50 MPH.

* TIMING: WINDS CONTINUING EARLY THIS MORNING BEFORE DIMINISHING
  DURING THE MID MORNING.

* IMPACTS: GUSTY EAST WINDS WILL IMPACT TRAVEL ALONG I-15 AND ON
  SECONDARY ROUTES IN THESE AREAS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. WIND SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
592 
WWUS75 KSLC 051604
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1004 AM MDT SUN MAY 5 2013

UTZ001-002-051715-
/O.EXP.KSLC.WI.Y.0008.000000T0000Z-130505T1600Z/
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY...
OGDEN...BOUNTIFUL
1004 AM MDT SUN MAY 5 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE WEAKENED OVER
THE CACHE VALLEY AND NORTHERN WASATCH FRONT AND WILL CONTINUE TO
DO SO DURING THE DAY. 


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 4, 3:37 PM MDT, 4 hours 53 minutes earlier.

Area forecast discussion, May 4, 3:37 PM MDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
337 PM MDT SAT MAY 4 2013

.SYNOPSIS...A SLOW MOVING STORM SYSTEM WILL BRING UNSETTLED
CONDITIONS AT TIMES THIS WEEKEND THROUGH MUCH OF NEXT WEEK WITH
SEASONABLE TEMPERATURES.

&&

.DISCUSSION...THE LOW PRESSURE SYSTEM THAT WAS OVER SOUTHERN IDAHO
THIS MORNING HAS RETREATED INTO NORTHERN NEVADA AND WILL MOVE
OFFSHORE ALONG THE CALIFORNIA COAST BY TOMORROW MORNING. CUMULUS
IS BUBBLING OVER THE HIGHER TERRAIN AND A FEW ECHOES ARE POPPING
UP ON THE RADAR...PRIMARILY OVER NORTHERN UTAH. HOWEVER...BEST
MOISTURE AND INSTABILITY REMAINS NORTH OF THE AREA.
STILL...EXPECTING SOME SHOWER ACTIVITY THROUGH THE EARLY
EVENING...BUT NOT SURE HOW MUCH PRECIP WILL HIT THE GROUND.

WITH THE EXIT OF THE LOW...SEEING AN E/NE GRADIENT STARTING TO
DEVELOP OVER NORTHERN UTAH AND SOUTHWEST WYOMING. EXPECT TO SEE
THIS CONTINUE TO STRENGTHEN INTO THE EVENING...RESULTING IN THE
POTENTIAL FOR DOWNSLOPE WINDS FOR THE NORTHERN WASATCH FRONT AND
CACHE VALLEY. BELIEVE THESE WILL REMAIN BELOW ADVISORY CRITERIA
BUT ARE WORTH NOTING.

AS THE LOW SPINS ALONG THE CALIFORNIA COAST TOMORROW...EJECTING
SHORTWAVES WILL KEEP INSTABILITY OVER THE AREA RESULTING IN SOME
WIDELY SCATTERED CONVECTION OVER THE HIGHER TERRAIN. SOUTHERLY
FLOW IS PROGGED TO DEVELOP BY MONDAY AS THE STORM SYSTEM MOVES
BACK ONSHORE...AND THIS WILL DRAW A BIT OF TROPICAL MOISTURE INTO
THE AREA. MODELS INDICATE PWS WILL BE IN EXCESS OF 0.5 FOR PARTS
OF THE CWA BY MONDAY AFTERNOON...APPROACHING THE 75TH PERCENTILE
FOR MOISTURE FOR THIS TIME OF YEAR. WITH CONTINUED
INSTABILITY...AT LEAST SCATTERED CONVECTION LOOKS LIKE A GOOD BET
AND HAVE RAISED POPS ACCORDINGLY.

THE LOW IS EXPECTED TO MOVE SLOWLY ACROSS THE SOUTHWEST UNITED
STATES THROUGH MUCH OF THE WEEK...KEEPING AN UNSTABLE AIRMASS IN
PLACE. HOWEVER...GLOBAL MODELS AGREE THAT THE FLOW ALOFT WILL
BECOME MORE NORTHERLY BEGINNING WEDNESDAY WHICH WILL DRY OUT THE
AIRMASS SOME...SO MONDAY AND TUESDAY LOOK LIKE THE DAYS WHERE
SHOWERS AND THUNDERSTORMS WILL BE MOST WIDESPREAD. HOWEVER...THINK
THERE IS AT LEAST SOME SHOT OF CONVECTION THROUGH DAY 7.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL WITH SCATTERED CLOUDS AROUND
7000-8000 FEET AGL AND ANY CEILINGS REMAINING ABOVE 10 KFT
THROUGHOUT THE TAF PERIOD. LIGHT NORTHERLY WINDS WILL WORK AROUND TO
SOUTHEAST LATER THAN USUAL...AFTER 06-08Z. THERE IS A 10 PERCENT
CHANCE THAT AN ISOLATED THUNDERSTORM COULD BE NEAR THE AIRFIELD.

&&

.FIRE WEATHER...THE UPPER LOW CURRENTLY OVER EXTREME NORTHWEST
NEVADA WILL WILL CONTINUE WEST TO A POSITION OFF THE NORTHERN
CALIFORNIA COAST BY SUNDAY. SCATTERED CONVECTION TO THE NORTH AND
EAST OF THE LOW WILL GENERALLY STAY TO THE NORTH OF THE FIRE
DISTRICT THIS EVENING.

THE POSITION OF THE UPPER LOW NEAR THE CALIFORNIA COAST ON SUNDAY
WILL CREATE A SOUTHERLY FLOW INTO THE GREAT BASIN..AND RESULT IN
INCREASE MOISTURE ACROSS THE REGION FRO EARLY IN THE UPCOMING WEEK.
THE FIRST DECENT THREAT FOR CONVECTIVE PRECIP WILL ARRIVE LATE
SUNDAY...WITH CONVECTION INCREASING IN AREAL COVERAGE DURING THE
EARLY PORTION OF THE WEEK. THE LOW WILL TURN EAST MONDAY NIGHT...
THEN TRACK ACROSS THE SOUTHERN AND CENTRAL PORTIONS OF UTAH LATE
TUESDAY NIGHT THROUGH WEDNESDAY. WIDESPREAD PRECIP WILL DEVELOP
NORTH AND EAST OF THE LOWS TRACK...WITH AREAS OF CENTRAL AND
NORTHEAST UTAH LIKELY TO SEE THE GREATEST AMOUNTS OF PRECIP.

THE EASTWARD MOVEMENT OF THE UPPER LOW COULD SLOW A BIT DURING THE
LATTER HALF OF THE WEEK. THIS SLOWING COULD END UP KEEPING SCATTERED
SHOWERS ACROSS MAINLY SOUTHERN AND EASTERN UTAH...WITH MORE ISOLATED
COVERAGE FOR THE REMAINDER OF THE STATE.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...TRAPHAGAN
FIRE WEATHER...CONGER
AVIATION...YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 4, 5:06 PM MDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
506 PM MDT SAT MAY 4 2013

UTZ001>016-019>021-517-518-WYZ021-051300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
506 PM MDT SAT MAY 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

LOCAL GUSTY EAST WINDS ARE EXPECTED TO DEVELOP ALONG THE NORTHERN
WASATCH FRONT AND IN THE CACHE VALLEY TONIGHT. SUSTAINED WINDS
WILL BE GENERALLY IN THE 20 TO 30 MPH RANGE BUT GUSTS IN THE 40 TO
50 MPH RANGE ARE POSSIBLE. THE STRONGEST WINDS WILL BE ALONG THE
EASTERN PORTIONS OF THE CACHE VALLEY NEAR THE MOUTHS OF LOGAN AND
BLACKSMITH FORK CANYONS. THE STRONGEST WINDS ALONG THE WASATCH
FRONT WILL BE BETWEEN BRIGHAM CITY TO BOUNTIFUL AND WILL IMPACT
TRAVEL ALONG I-15.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE OVER
NORTHERN PORTIONS OF THE OUTLOOK AREA THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOCAL GUSTY EAST WINDS WILL CONTINUE ALONG THE NORTHERN WASATCH
FRONT AND IN THE CACHE VALLEY EARLY SUNDAY BEFORE DIMINISHING.

A SLOW MOVING UPPER LOW WILL BRING AN INCREASING CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE OUTLOOK AREA SUNDAY THROUGH
MONDAY WITH THE THREAT OF SHOWERS AND THUNDERSTORMS CONTINUING
EACH DAY THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Wind Advisories in Utah, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.